Alert archive / Nebraska / High Wind Warnings in 2022
High Wind Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Apr 10, 2022, 1:22 PM MDT for 4 counties in Nebraska. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2022, 1:22 PM MDT (19:22 UTC)
- Expired
- Apr 10, 2022, 6:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Deuel County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:04 PM MDT | NON-TSTM WND GST 59 | 5 Nnw Big Springs, NE | DELAYED REPORT. MEASURED VIA PWS KNEBIGSP12. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -226 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943 WWUS73 KLBF 101922 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 222 PM CDT Sun Apr 10 2022 NEZ056>058-069-110000- /O.NEW.KLBF.HW.W.0003.220410T1922Z-220411T0000Z/ Deuel-Keith-Perkins-Chase- Including the cities of Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, and Wauneta 122 PM MDT Sun Apr 10 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Deuel, Keith, Perkins and Chase Counties. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
1 follow-up statement
637 WWUS73 KLBF 110005 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 705 PM CDT Sun Apr 10 2022 NEZ056>058-069-110115- /O.EXP.KLBF.HW.W.0003.000000T0000Z-220411T0000Z/ Deuel-Keith-Perkins-Chase- Including the cities of Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, and Wauneta 605 PM MDT Sun Apr 10 2022 ...HIGH WIND WARNING HAS EXPIRED... Northwesterly winds will continue to diminish into the evening hours. Through mid evening, wind gusts up to 50 MPH are possible before diminishing to around 20 MPH overnight. $$ CLB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Apr 10, 11:33 AM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 10, 11:33 AM MDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1233 PM CDT Sun Apr 10 2022 .SHORT TERM...(Today through Monday) Issued at 402 AM CDT Sun Apr 10 2022 Early morning radar shows a narrow band of precipitation extending from northeast Colorado, through the Nebraska panhandle and portions of the sandhills, into central South Dakota. This precipitation is being driven by deformation and frontogenetical forcing in the northwest quadrant of the surface low moving through north central Kansas. The magic surface temperature for rain to snow looks to be around 34F so will use this as an anchor when developing ptype and snow accumulations. Expect this band of snow will only make a bit more eastward progress before pulling off to our north. Expect accumulations will generally be around an inch or so from the northern sandhills into the Pine Ridge with maybe a slushy coating eastward to about Route 83 and north of Highway 2. However, expect some showers will linger north of Route 2 through this afternoon as the upper trof shears off through the High Plains and swings a ribbon of short wave energy through northern Nebraska. The boundary layer will become well mixed again later today with another round of blustery winds expected especially south of Route 2 where gusts over 40mph are possible. Temperatures on the back side of the departing low today will be notably cooler than readings yesterday. Expect highs to range from the middle 40s across the Pine Ridge to around 60 across south central Nebraska. Any lingering precipitation across northern Nebraska ends early tonight with dry conditions expected through Monday. Lows tonight generally in the low to mid 20s, with highs on Monday ranging from the low/mid 50s along the SD/NE border to the lower 60s south of Interstate 80. .LONG TERM...(Monday night through Saturday) Issued at 402 AM CDT Sun Apr 10 2022 Guidance solutions are starting to converge toward a solution that will ultimately have a more northern track for the impactful spring storm expected for the middle of next week. Vigorous short wave energy entering the PacNW will carve out a trof over the western US that will close off and slowly move through the upper midwest. On Tuesday the developing low will traverse southern Nebraska and bring a big surge of warm air into the southern part of the state with highs ranging from around 80 degrees south central Nebraska to the middle 60s along the SD/NE border and a bit cooler toward the Pine Ridge. Highest confidence regarding impacts from this storm will be strong winds as the surface low deepens considerably during its track toward Minnesota by Thursday morning. This will tighten the pressure gradient and crank up the wind machine again. The period Tuesday through Thursday looks to be quite blustery with Wednesday looking to feature the most widespread potential for wind gusts occasionally over 60mph. By Thursday as with system slowly pulls off to the northeast the strongest gusts will be more confined to northeast Nebraska up around the Niobrara valley. The expected evolution and track of the low looks to place the heaviest precipitation and significant snowfall up into the Dakotas with perhaps accumulations of a couple of inches across central and western Nebraska with a transition from rain to snow occurring Tuesday night. Precipitation amounts have trended down as ensemble plumes now cluster toward lower amounts though the spread in ensemble members is still great enough to make overall confidence in expected precipitation low. Median liquid equivalent amounts in the Tue-Wed timeframe range from around 0.50 inch to the north along the SD/NE border to around one tenth of an inch along and south of Interstate 80. The best chance for accumulating snow looks to be north of Route 2 and along/east of Route 83. Precipitation ends rapidly Wednesday as the low continues moving slowly off to the northeast. There may be another opportunity for precipitation heading into next weekend though it remains to be seen how significant the precipitation may be. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1235 PM CDT Sun Apr 10 2022 MVFR CIGs over north central Nebraska will move out of the area over the next few hours, with VFR expected to prevail into tomorrow afternoon. The lone exception will be this evening for terminals near the Pine Ridge, where some low clouds/precip could lead to MVFR/locally IFR. Otherwise, expect showers and isolated TS across north central Nebraska this afternoon, with CIGs remaining lower-end VFR. Winds remain gusty from the northwest today, with gusts around 20 to 35kts expected. && .FIRE WEATHER... Issued at 402 AM CDT Sun Apr 10 2022 Near critical to critical fire weather conditions are expected today. A Red Flag warning has been issued for southwest Nebraska as afternoon humidity dips as low as 11 percent and winds out of the northwest gust up to 45 mph. In areas north of Interstate 80 and south of Highway 2, minimum humidity will be in the low 20s with wind gusts up to 40 mph. Fire weather concerns are low north of Highway 2 as there is a possibility of precipitation across that area for much of the day. Elevated fire weather conditions are possible tomorrow as minimum humidity is between 15 and 22 percent for most of western and north central Nebraska. However, winds will decrease tomorrow with peak gusts between 25 and 30 mph in the afternoon. Near critical conditions may return on Tuesday in parts of southwest Nebraska with minimum humidity in the upper teens and southwesterly to westerly wind gusts up to 40 mph. Temperatures decrease on Wednesday with highs ranging from the low 30s in northern Nebraska to mid 40s in far southwest Nebraska. Winds will strengthen out of the northwest with gusts possibly reaching 50 mph, but minimum humidity increases to 25 to 50 percent and precipitation is possible across most of the forecast area. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for NEZ210-219. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Brown FIRE WEATHER...Meltzer
Hazardous weather outlook, Apr 10, 9:59 AM MDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1059 AM CDT Sun Apr 10 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-111600- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1059 AM CDT Sun Apr 10 2022 /959 AM MDT Sun Apr 10 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Near critical to critical fire weather conditions are expected today due to low humidity and gusty northwesterly winds. A Red Flag Warning is in effect this afternoon for areas south of Interstate 80. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Elevated to near critical fire weather conditions are possible again both Monday and Tuesday afternoons. The area of greatest concern is primarily along and south of Interstate 80. A powerful spring storm will likely affect the Great Plains Tuesday through Thursday. The storm has the potential to produce snow and high winds across western and north central Nebraska. Please continue to check for forecast updates over the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:03 PM MDT | Fire Weather Watch | LBF | Chase, Custer, Frontier, Garfield, Hayes, Holt and 4 more | 24 hr |
| Apr 10, 2:03 PM MDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 29 hr |
Nearby
High Wind Warnings in Nebraska, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.